Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 157, NWS Wilmington, OH

July 9, 2004Clermont County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 9, 2004, 5:20 PM EDT for Clermont County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2004, 5:20 PM EDT (21:20 UTC)
Expired
Jul 9, 2004, 5:45 PM EDT
In force
25 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Clermont County, OH

The radar

The Cincinnati radar (KILN), 43 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 092120
SVRILN
OHC025-092145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
519 PM EDT FRI JUL 9 2004

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLERMONT COUNTY IN OHIO

* UNTIL 545 PM EDT

* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH AND LARGE HAIL.  THIS STORM WAS LOCATED NEAR BATAVIA..AND
  MOVING EAST NORTHEAST AT 15 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMSBURG...
  OWENSVILLE...

DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

LAT...LON 3919 8428 3901 8427 3902 8400 3924 8396

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:00 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 9, 4:00 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT FRI JUL 9 2004

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
WARM FRONT STALLED OVER REGION TODAY. CONVECTION SHOULD FIRE ALONG
IT OVER THE NEXT SEVERAL DAYS. MAJORITY OF STORMS SHOULD BE
SUB-SEVERE AS OVERALL RIDGING IS IN PLACE WITH JUST SOME WEAK S/WS
TRYING TO BREAK THROUGH THE RIDGE. VORTS FROM THESE S/WS WILL LAY
OUT OVER SFC BOUNDARY AND AID IN CONVECTION FOR NEXT FEW DAYS.
ACTIVITY SHOULD DIE DOWN SLOWLY AT NIGHT BUT NOT COMPLETELY.

CONTINUED THE THINKING THAT MORE ACTIVITY TOMORROW WILL COOL MAX
TEMPS...OTHERWISE NO SIGNIFICANT CHANGES TO TEMPERATURE FORECASTS.
LOWS IN THE UPPER 60S TO AROUND 70 FOR MOST PLACES WITH CLOUD COVER.
HIGH TEMPS WILL BE VERY DEPENDENT ON PRESENCE OF PRECIP BUT SHOULD
REACH INTO THE MID 80S OR HIGHER FOR NEXT FEW DAYS IF WIDESPREAD
RAIN HOLDS OFF.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...
GFS CONTINUES TO SHOW SHORT WAVES RIDING THE EASTERN FLANK OF AN
UPPER RIDGE THAT WILL PROVIDE SUPPORT FOR THUNDERSTORMS... WHILE AN
OSCILLATING FRONT WILL GIVE SURFACE CONVERGENCE. THUS...WILL
CONTINUE CHANCE POPS THROUGH MUCH OF THE EXTENDED PERIOD.

TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE AVERAGE THROUGH MOST
OF THE EXTENDED FORECAST...WITH A SLIGHT COOLING TREND EXPECTED LATE
NEXT WEEK.

&&

.AVIATION (18Z-18Z)...
COMPLICATED FORECAST.  WARM FRONT STRETCHES FROM NRN IL INTO SW OHIO
BETWEEN KDAY AND KCVG.  CONVECTION IS INITIATING IN THE JUST SOUTH
OF BOUNDARY IN WARM SECTOR WHERE INSTABILITY IS >3000 J/KG.
INITIATION APPEARS TO BE ASSOCIATED WITH WEAK JET STREAK.  FOR
DAY/CMH/ILN HAVE ADDED CB INTO AFTERNOON TO RELAY CONVECTIVE THREAT
WITHOUT ADDING IT INTO TAFS.  FOR CVG/LUK ADDED A 3 HR TEMP
GROUP...CONVECTION IS TOO CLOSE AND DRIFTING TOWARDS CVG/LUK.  WILL
MONITOR CONVECTION FOR POSSIBLE UPDATES.

FOR THE OVERNIGHT WENT DRY TO BEGIN WITH THEN ADDED CB TO FORECAST
OF ALL TAFS GIVE OR TAKE SEVERAL HOURS AROUND 12Z AS ETA HINTING AT
ADDITIONAL CONVECTION.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
IN...NONE.
KY...NONE.
&&

FRANKS
Hazardous weather outlook, Jul 9, 4:54 AM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
454 AM EDT FRI JUL 9 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-100852-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
453 AM EDT FRI JUL 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.